Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 9, 2012, 3:48 PM EDT for Lake County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 3:48 PM EDT (19:48 UTC)
- Expired
- Jul 9, 2012, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 123 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
103
WWUS82 KMLB 091948
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT MON JUL 9 2012
FLZ044-045-144-092030-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
348 PM EDT MON JUL 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL LAKE COUNTY...
NORTHWESTERN ORANGE COUNTY...
* UNTIL 430 PM EDT.
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
APOPKA...MOVING WEST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE LAKE APOPKA...PLYMOUTH...AND OKAHUMPKA.
ADDITIONAL STRONG STORMS WILL BE POSSIBLE ACROSS THE AREA OVER THE
NEXT HOUR.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2896 8196 2897 8195 2877 8141 2873 8143
2871 8146 2864 8146 2850 8157 2855 8196
TIME...MOT...LOC 1947Z 103DEG 5KT 2861 8165
$$
MOSESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:03 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 9, 3:03 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 303 PM EDT MON JUL 9 2012 .DISCUSSION... TONIGHT...COVERAGE OF EAST COAST SEA BREEZE STORMS HAS BEEN GREATER THAN PREVIOUS DAYS DUE TO A LITTLE MORE MOISTURE AND COOLER TEMPS ALOFT. ACTIVITY ALSO BROKE OUT IN ZONE OF WEAK LOW LEVEL CONVERGENCE INLAND TO LAKE COUNTY. WILL CARRY A CHANCE FOR STORMS OVER THE NORTH INTERIOR AND A SLIGHT CHANCE FOR STORMS OVER THE INTERIOR SOUTH UNTIL ABOUT SUNSET. INCREASING MOISTURE FROM THE SOUTHEAST SHOULD BRING A SLIGHT CHANCE FOR SHOWERS TO THE TREASURE COAST DURING THE OVERNIGHT. TUE-WED...A LOW-MID LEVEL RIDGE WILL BECOME ESTABLISHED OVER THE ATLANTIC WHICH WILL LEAD TO A DEEPER LAYER OF SOUTHEAST WINDS. THIS WILL INCREASE MOISTURE AS THE MODELS HAVE BEEN SHOWING FOR THE PAST SEVERAL DAYS. HAVE NOT MADE MUCH CHANGE TO THE PREVIOUS FORECAST...WHICH RETURNS SCATTERED POPS TO ALL OF THE AREA. WITH THE HIGHER MOISTURE AMOUNTS...THE MAIN THREATS FROM STORMS SHOULD TRANSITION TO FREQUENT-EXCESSIVE LIGHTNING AND PONDING WATER FROM 2-3 INCH DOWNPOURS. HIGH TEMPS MAY STILL NUDGE INTO THE MID 90S ACROSS THE NORTH INTERIOR BUT WITH MORE SHOWERS/STORMS AROUND...THERE WILL BE SOME RELIEF BY MID-LATE AFTERNOON. THU-WEEKEND...(PREVIOUS DISCUSSION) RIDGE AXIS CONTINUES TO BUILD NORTHWARD FROM LATE WEEK INTO THE WEEKEND WITH LOW LEVEL E/SE FLOW MAINTAINING A MOIST INFLOW...KEEPING RAIN CHANCES GENERALLY AROUND CLIMO (40-50%). TEMPS CHANGE LITTLE WITH VALUES NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION... AFTERNOON SHOWERS/STORMS ARE STILL SCATTERED BUT A FEW COULD IMPACT TERMINALS AND REQUIRE A SHORT TEMPO GROUP OVER THE INTERIOR. OVERNIGHT WE ARE EXPECTING VFR. A SMALL CHANCE FOR MVFR SHOWERS EXISTS ALONG THE SOUTHEAST COAST...KSUA TO ABOUT KFPR. HIGHER MOISTURE ON TUE SHOULD BRING AN EARLIER START TO SHRA/TSRA CHANCES...PARTICULARLY KSUA-KMLB WHICH COULD HAVE VICINITY ACTIVITY IN THE MORNING HOURS. THIS EARLIER CONVECTION WILL HAVE A NORTHWEST TO NORTH MOVEMENT/PROPAGATION UP THE PENINSULA AND THE INTERIOR TERMINALS COULD REQUIRE TEMPO GROUPS TOWARDS 16Z-17Z. && .MARINE... TONIGHT-TUE...AXIS OF ATLANTIC RIDGE WILL EXTEND ACROSS THE AREA WITH CONTINUED SOUTHEAST/SOUTH FLOW AROUND 10 KNOTS. AN INCREASE TO 10-15 KNOTS IS POSSIBLE IN THE NORTH DURING THE EVENING/OVERNIGHT. MARINERS CAN ALSO EXPECT SCATTERED SHOWERS AND ISOLATED STORMS TO OCCUR IN THE SOUTHERN WATERS AND SLOWLY WORK FARTHER NORTH ON TUE. WED-SAT...THE AXIS OF THE ATLANTIC RIDGE IS SHOWN SHIFTING NORTH OF THE WATERS. THIS WILL BRING A SOUTHEAST TO EAST WIND FLOW WITH THE LATEST MODEL RUN SHOWING SPEEDS BUMPING UP A LITTLE...TO 10-15 KNOTS. THE GFS SHOWS BANDS OF MOISTURE MOVING THROUGH SO EXPECT A FEW PERIODS WITH SCATTERED SHOWERS AND ISOLATED STORMS. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 75 90 / 10 30 20 40 MCO 74 93 75 93 / 10 40 20 50 MLB 76 89 77 90 / 10 40 20 40 VRB 75 89 75 90 / 10 40 20 50 LEE 75 94 76 93 / 10 40 20 50 SFB 76 94 76 94 / 10 40 20 40 ORL 76 93 76 93 / 10 40 20 50 FPR 74 89 74 90 / 20 40 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WX...MOSES
Hazardous weather outlook, Jul 9, 12:10 PM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1210 PM EDT MON JUL 9 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100415- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1210 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A SLIGHT INCREASE IN MOISTURE ACROSS THE REGION TODAY WILL ALLOW ISOLATED SHOWERS AND LIGHTNING STORMS TO DEVELOP ALONG THE EAST COAST SEA BREEZE EARLY THIS AFTERNOON. ACTIVITY IS EXPECTED TO DEVELOP JUST INLAND FROM THE COAST ACROSS VOLUSIA COUNTY AND THE TREASURE COAST. COVERAGE WILL INCREASE OVER THE INTERIOR SECTIONS LATE THIS AFTERNOON AS THE SEA BREEZE PUSHES INLAND AND COLLIDES WITH THE WEST COAST SEA BREEZE AND ANY LOCAL LAKE AND OUTFLOW BOUNDARIES. THE HIGHEST COVERAGE IS EXPECTED TO BE ALONG AND NORTH OF THE I-4 CORRIDOR IN THE LATE AFTERNOON. CONDITIONS ARE FAVORABLE FOR SUCH STORMS TO PRODUCE STRONG DOWNBURST WINDS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. DAMAGING WINDS NEAR 60 MPH AND LARGE HAIL WILL BE POSSIBLE IN ONE OR TWO OF THESE STORMS LATE THIS AFTERNOON. STORM MOTION WILL REMAIN SLOW AND ERRATIC. .FLOOD IMPACT... STORM MOTION WILL REMAIN WEAK THIS AFTERNOON...ALLOWING ANY ORGANIZED STORMS TO PRODUCE UP TO 3 INCHES OF RAIN IN A COUPLE HOURS OVER PORTIONS OF THE NORTH INTERIOR...INCLUDING INTERIOR VOLUSIA...LAKE...SEMINOLE AND ORANGE COUNTIES. SUCH HEAVY RAINFALL WOULD CAUSE TEMPORARY FLOODING OF SOME ROADS AND POOR DRAINAGE AREAS...BUT IMPACTS WOULD REMAIN VERY LOCALIZED. .MARINE THUNDERSTORM GUST IMPACT... A FEW LIGHTNING STORMS MAY AFFECT THE INTRACOASTAL WATERS ACROSS VOLUSIA COUNTY AND THE TREASURE COAST EARLY THIS AFTERNOON...BUT HIGHER COVERAGE IS EXPECTED OVER THE INTERIOR LATE THIS AFTERNOON. THIS WOULD INCLUDE SOME OF THE LARGER INLAND LAKES SUCH AS LAKE GEORGE...LAKE APOPKA AND AROUND LAKE OKEECHOBEE. STORMS WILL BE SLOW MOVING AND ONE OR TWO WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS OF 35 TO 45 KNOTS... HAIL AND FREQUENT CLOUD TO WATER LIGHTNING. .RIP CURRENT IMPACT... A SMALL LONG PERIOD EAST SWELL WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ELEVATED RIP CURRENT RISK WILL PERSIST MUCH OF THIS WEEK. INCREASED MOISTURE IS FORECAST TO LIFT NORTHWEST ACROSS CENTRAL FLORIDA MID WEEK AND BRING HIGHER RAIN AND STORM CHANCES MORE TYPICAL FOR THIS TIME OF YEAR. SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON FOCUSED OVER THE INTERIOR SECTIONS WITH THE COLLISION OF THE EAST AND WEST COAST SEA BREEZES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/MOSES
In the hours before
Special weather statement, Jul 9, 2:41 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
241 PM EDT MON JUL 9 2012
FLZ041-141-091945-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
241 PM EDT MON JUL 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER EASTERN VOLUSIA COUNTY...
* UNTIL 345 PM EDT.
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
10 MILES WEST OF DAYTONA INTERNATIONAL SPEEDWAY TO 6 MILES SOUTH OF
PORT ORANGE...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DAYTONA BEACH INTL SPEEDWAY...INTERSTATE
4...US 92...AND CASSADAGA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES
AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SMALL HAIL
WILL ALSO BE POSSIBLE WITH THESE STORMS. SEEK SHELTER INDOORS UNTIL
THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2885 8086 2880 8106 2881 8107 2883 8112
2880 8113 2879 8115 2926 8141 2927 8116
2937 8116 2937 8115
TIME...MOT...LOC 1838Z 302DEG 2KT 2919 8123 2903 8103
MOSESSpecial weather statement, Jul 9, 3:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT MON JUL 9 2012
FLZ044-045-144-092030-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
348 PM EDT MON JUL 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL LAKE COUNTY...
NORTHWESTERN ORANGE COUNTY...
* UNTIL 430 PM EDT.
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
APOPKA...MOVING WEST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE LAKE APOPKA...PLYMOUTH...AND OKAHUMPKA.
ADDITIONAL STRONG STORMS WILL BE POSSIBLE ACROSS THE AREA OVER THE
NEXT HOUR.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2896 8196 2897 8195 2877 8141 2873 8143
2871 8146 2864 8146 2850 8157 2855 8196
TIME...MOT...LOC 1947Z 103DEG 5KT 2861 8165
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:41 PM EDT | Special Weather Statement | MLB | Volusia | 64 min |
| Jul 9, 3:25 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Seminole, Volusia | 33 min |
| Jul 9, 3:54 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 41 min |
| Jul 9, 4:31 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole | 89 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.